Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Feb 13, 2023, 1:51 AM CST for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 14, 2023, 6:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 1:51 AM CST (07:51 UTC)
- In effect from
- Feb 14, 2023, 6:00 AM CST
- Expired
- Feb 14, 2023, 6:48 PM CST
- In force
- 13 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2711 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS73 KSGF 130751 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 151 AM CST Mon Feb 13 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140800- /O.NEW.KSGF.WI.Y.0002.230214T1200Z-230215T0900Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 151 AM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 3 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 to 55 mph expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 6 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A few higher gusts over 60 mph are possible at times, but confidence in that occuring is limited at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Titus
4 follow-up statements
192 WWUS73 KSGF 131911 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 111 PM CST Mon Feb 13 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142200- /O.CON.KSGF.WI.Y.0002.230214T1200Z-230215T0900Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 111 PM CST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 3 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 to 55 mph expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 6 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A few higher gusts over 60 mph are possible at times, but confidence in that occuring is limited at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
415 WWUS73 KSGF 140858 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 258 AM CST Tue Feb 14 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000- /O.CON.KSGF.WI.Y.0002.230214T1200Z-230215T0900Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 258 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 to 55 mph expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 6 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A few higher gusts over 60 mph are possible at times, but confidence in that occuring is limited at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Titus
169 WWUS73 KSGF 142059 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 259 PM CST Tue Feb 14 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150900- /O.CON.KSGF.WI.Y.0002.000000T0000Z-230215T0900Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 259 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 to 55 mph expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From now through 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
546 WWUS73 KSGF 150048 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 648 PM CST Tue Feb 14 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150200- /O.CAN.KSGF.WI.Y.0002.000000T0000Z-230215T0900Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 648 PM CST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... Wind gusts of 25 to 35 mph will continue through the late evening before dissipating overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Feb 12, 11:33 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 12, 11:33 PM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1133 PM CST Sun Feb 12 2023 Key Messages: 1. Locally elevated fire weather conditions into this evening. 2. 45-60 mph wind gusts likely Tuesday along with widespread rain late Monday night into Tuesday. 3. Additional rain and thunderstorms possible Wednesday evening into Thursday. 4. Cold air returns for Friday morning with temperatures in the teens and wind chills in the single digits possible. .SHORT TERM...(This evening through Monday) Issued at 1258 PM CST Sun Feb 12 2023 An upper level short wave ridge, southwesterly surface and sunny skies will allow highs today to climb to around the 60 degree mark. As the ridge shifts east of the region tonight a weak upper level trough and associated dry front will moves through the Ozarks region. Through tonight and Monday, quiet weather is forecast with light winds and clear to partly cloudy skies. Highs Monday will again be around the 60 degree mark. .LONG TERM...(Monday Night through Sunday) Issued at 1258 PM CST Sun Feb 12 2023 A rapidly deepening area of low pressure system will shift out of the southwest and move across the plains late Monday night into Tuesday. In addition to rain showers, rather strong low and middle level winds, with a 65+ kt low level jet, are forecast to mix down during the day Tuesday as the surface low traverses the plains. Confidence continues to increase for wind gusts of 45+ mph, with potential for gusts over 60 mph especially west of Highway 65. In general, the entire day is expected to be gusty with gusts in excess of 40mph. Gusts will increase to 45-60+ in the mid afternoon and evening after the dry slot moves in and mixing improves. Widespread rain showers are expected, through the day Tuesday, but this system will be pretty progressive keeping QPF in the 0.25-0.75" range which will mitigate flood potential. There may be some isolated thunder, but not expecting any severe storms. Another storm system may impact the region Wednesday through Friday though models in the latest runs as are showing a southward shift which could limit any precipitation chances for the Ozarks. Strong warm air advection will occur through the day Wednesday with high temperatures around 70. If precipitation does occur the region may see some snow mix with rain Thursday morning as cold air moves into the region. Confidence is rather high that much cooler conditions will move into the region by Friday. Temperatures in the teens and wind chills in the single digits are possible Thursday night into Friday morning as strong cold air advection will be ongoing. The overall weather pattern will remain active into the weekend with another warm up as the pattern transitions from upper level flow to southwesterly on Sunday. Looking towards next week, looks like a carbon copy of the this and last week with the active weather pattern. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1130 PM CST Sun Feb 12 2023 VFR conditions will occur across the area tonight through the day on Monday as high pressure moves across the region. Winds will start to pick up Monday night into Tuesday behind the area of high pressure and ahead of the low. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Wise
Hazardous weather outlook, Feb 12, 6:29 PM CST, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 629 PM CST Sun Feb 12 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 629 PM CST Sun Feb 12 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Friday. A storm system is expected to bring strong winds on Tuesday. Gusts of 45 to 60 mph will be possible. Another storm system will move in late Wednesday into Thursday with chances for a few thunderstorms. There may also be light wintry precipitation Thursday, however, confidence regarding the track of this system and precipitation accumulations remains low at this time. Cold air will filter into the area Late Thursday night into Friday morning. This will bring the potential for temperatures in the teens and wind chills in the single digits. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.